View Full Version : Need help with vyvanse... I'm terrified of withdrawal


Burgers543
08-20-16, 09:55 AM
I have been diagnosed with ADD for a few years now. At first I was on 30mg vyvanse and that seemed to be effective. Over the years however, I have upped to the max dose (according to my doctor) to 70mg daily. To be honest with myself, I feel like I rely on it for more than ADD, yes it helps with that but I also *love* the way it makes me feel when it is working. However when it wears off at night, I have a terrible crash, I am miserable feeling and I am seriously risking my entire relationship with my bf because of this drug. Recently, the cons have been outweighing the pros and I have opened my eyes and realized I don't want to lose all the great things in my life for some drug.

So I decided to halve my dosage for a week and then went cold turkey the week after. However, it was absolute hell. I could barely get out of bed and felt a depression that I didn't even know could exist also put on major weight FAST. Basically, I feel awful. I have tried to eat right and exercise, but still I don't feel like I can function without this medication. I don't know what to do, I could simply go fill my script and return to my unstable life or keep this up. However, I don't think I can continue on feeling this miserable everyday. I don't discuss my medications with friends, I like to keep that part of my life private. So I am asking if anyone here has any similar experiences or any insight into what I should do.

Will this awful feeling every let up? I don't think I could go on knowing I will feel this way for the rest of my life. Have i permanently altered my brain? Should i just go back on the meds?

I really appreciate any insight whatsoever. I am scared and terrified and I really have no one to talk to about it.

Thank you so much for any feedback, it is truly life saving for me to hear from people who have been through similar or have any advice. Thank you.

sarahsweets
08-20-16, 10:46 AM
I have been diagnosed with ADD for a few years now. At first I was on 30mg vyvanse and that seemed to be effective. Over the years however, I have upped to the max dose (according to my doctor) to 70mg daily. To be honest with myself, I feel like I rely on it for more than ADD, yes it helps with that but I also *love* the way it makes me feel when it is working. However when it wears off at night, I have a terrible crash, I am miserable feeling and I am seriously risking my entire relationship with my bf because of this drug. Recently, the cons have been outweighing the pros and I have opened my eyes and realized I don't want to lose all the great things in my life for some drug.
What do you mean when you say you are risking your relationship? How? There are other meds out there that can help and not make you feel horrible when they wear off. Dexedrine is a pro-drug of vyvanse- so it would help you and you wouldnt necessarily need as high of a dose to achieve relief. Does your BF understand adhd treatment?



Will this awful feeling every let up? I don't think I could go on knowing I will feel this way for the rest of my life. Have i permanently altered my brain? Should i just go back on the meds?

I really appreciate any insight whatsoever. I am scared and terrified and I really have no one to talk to about it.

Thank you so much for any feedback, it is truly life saving for me to hear from people who have been through similar or have any advice. Thank you.
They say that there are minimal w/d effects when you stop stimulants- when I have had breaks, I notice the mood issues last awhile.
I guess I am just confused- do you feel guilty for feeling good taking your meds? Its not like you are abusing them.

C15H25N3O
08-21-16, 03:26 AM
Why dont you go sleeping when a withdrawal impacts bad?

Little Missy
08-21-16, 05:43 AM
Talk with your doctor.

Laserbeak
08-21-16, 09:41 AM
First, let's get the terminology right... there is NO real physical withdrawal with Vyvanse or any other stimulant drugs like it (Adderall, Dexedrine, etc.)

The drugs that produce true physical withdrawal are alcohol, opioids, nicotine, barbiturates, benzodiazepines, and I'm sure others. Such physical withdrawal symptoms can be as serious as death, depending on the drug and the level of addiction.

The main difference, being the top drugs are neurotransmitter reuptake inhibitors while the bottom are neurotransmitter agonists. I don't too much into the weeds, look up those terms if you're interested.

Your best approach is to get rest and relaxation and eat plenty of food. If your relationship is a problem, maybe a vacation to friends or family might be called for.

Burgers543
08-21-16, 12:39 PM
First, let's get the terminology right... there is NO real physical withdrawal with Vyvanse or any other stimulant drugs like it (Adderall, Dexedrine, etc.)


But i don't agree. I think there is physical withdrawal, yes it's not life threatening physical withdrawal like that produced by alcohol or opiods, but there is a physical withrdrawal. Tiredness, hunger, depression.

Burgers543
08-21-16, 12:47 PM
Anyways, I guess I will clarify.
Basically, while vyvanse helps immensely with my adhd symtoms, it also helps my control my eating, look slim, and be generally a happy person.
However, when it wears off at night, I am crank miserable and have trouble sleeping, so recently i have been using a little too much wine at night to help me to sleep and deal with the awful feeling vyvanse leaves me with at night.


I feel like i am the best version of myself on vyvanse, and i hate the feeling of having to rely on a drug to be happy.
My moods get so bad when i'm off of it that I saw that my boyfriend even google searched, " does my girlfriend have borderline personality disorder?"

That hurt me so much when i saw he looked that up, obviously i don't have borderline personality disorder, but this drugs causes me so many ups and downs that it seems like I do. He doesn't know i take vyvanse and i don't plan on telling him, i keep my meds and that part of my life private.

Anyways, it was a huge wake up call and i've been trying to not take the meds, but i am so sad, gaining weight, miserable and I feel like i can't go on this way.

Also, instead of my ups and downs, now i am just down all the time. I am afraid my boyfriend will leave me if i remain this way and i'm terrrified i will never feel happy or in control again.

This drug is so strong and i feel like i am *mentally* dependent so to speak. My world is slowly crumbling around me without it and I'm scared and don't know if i should get back on the meds or continue on like this.

Am i bound to feel irritable, exhausted, and starving for the rest of my life?

I really appreciate all feedback, thank you.

C15H25N3O
08-22-16, 12:58 PM
Simply: If I have a "crash" after Vyvanses effectiveness I have taken too much. If I am on the low end dosage I dont have any "crash" and the effect leaves without anything. Its just gone.

Laserbeak
08-22-16, 09:51 PM
Simply: If I have a "crash" after Vyvanses effectiveness I have taken too much. If I am on the low end dosage I dont have any "crash" and the effect leaves without anything. Its just gone.

This experience is totally consistent with a reuptake inhibitor and why it's not physically addictive. Drugs like Vyvanse simply make your brain overuse its natural neurotransmitters by leaving them in brain synapses for longer than normal. But once these neurotransmitters have run out, the drug simply doesn't work anymore. You need time for your brain to rebuild its stockpile of neurotransmitters.

In comparison, a drug like heroin acts like a neurotransmitter itself so it doesn't rely on your natural neurotransmitters. It just keeps working as long as you take more and more of it. Your brain responds by destroying opioid receptors and production, needing you to take more and more to achieve the same high or eventually just feel normal. You may end up needing to take far more than the lethal dose for a person not addicted just to feel normal. If the drug is suddenly ceased, you can suffer severe physical effects. Opioid withdrawal isn't thought to be able to cause death, but alcohol and barbiturates certainly are since the receptors they work on are primary to blood pressure and other key systems. You can die of a heart attack or stroke by stopping drinking alcohol or taking barbiturates -- if you are severely addicted and stop suddenly without any medical detox treatment.